Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 20, 2009, 2:32 PM EDT for Saint Clair County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2009, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 20, 2009, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Saint Clair County, MI
The radar
The Detroit radar (KDTX), 71 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:05 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 20, 1:05 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
105 PM EDT THU AUG 20 2009
.AVIATION...
TOUGH FORECAST THIS AFTERNOON AS CONVECTION WORKS THROUGH
SOUTHEAST MICHIGAN. STRONG THUNDERSTORMS TO MOVE THROUGH DETROIT
TAFS AROUND 18Z. STILL POTENTIAL FOR ADDITIONAL THUNDERSTORMS LATE
THIS AFTERNOON/EARLY EVENING WITH THE DRY SLOT...BUT LIMITED
COVERAGE DOES NOT WARRANT PUTTING IN A THUNDERSTORM MENTION IN FOR
ANY EXTENDED PERIOD. AFTER ANY SHOWERS/THUNDERSTORMS DIE DOWN THIS
EVENING...EXPECTING VFR CONDITIONS TONIGHT...WITH EVENTUAL MVFR
CEILINGS/SHOWERS WITH COLD POOL MOVING INTO THE CENTRAL GREAT
LAKES TOMORROW. SOUTHWEST WINDS WILL GUST TO 30 KNOTS THIS
AFTERNOON WITHIN THE WARM SECTOR...BUT QUICKLY SUBSIDING THIS
EVENING AS BOUNDARY LAYER DEPTH DECREASES SIGNIFICANTLY.
WINDS WILL THEN BEGIN TO INCREASE AGAIN TOMORROW OUT OF THE
SOUTHWEST...BUT PROBABLY NOT AS STRONG AS THIS AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 1041 AM EDT THU AUG 20 2009
UPDATE...
TWO STRONG UPPER WAVES NOTED...THE FIRST WAVE MOVING NORTH-NORTHEAST
THROUGH EASTERN WISCONSIN. BECAUSE OF THE LACK OF EASTERLY
PUSH AND MORNING TIMING...THE MAIN MOISTURE AXIS/850-700 MB THETA-E
RIDGE IS COMING THROUGH WITH LITTLE FANFARE AS IT OUT RACES THE
UPPER LEVEL SUPPORT. THE FOCUS LATER THIS AFTERNOON INTO THE EARLY
EVENING HOURS WILL BE WITH THE MID LEVEL DRY SLOT...AS SECOND STRONG
UPPER WAVE ROUNDS THE BASE OF THE TROUGH OVER NORTHERN MISSOURI.
FAVORABLE LARGE SCALE ASCENT/PV ADVECTION/500 MB COOLING TOWARD
00Z...BUT BEST INSTABILITY WILL RESIDE SOUTH OF THE BORDER. NONE-
THE-LESS...12Z NAM SHOWING SUBTLE SECONDARY LOW LEVEL MOISTURE
SURGE OUT AHEAD OF THE DRY SLOT...WHICH LOOKS TO BE SUFFICIENT FOR
AT LEAST SCATTERED CONVECTION. BL CAPES LOOK TO BE MOSTLY IN THE
500 TO 1000 J/KG RANGE...BUT COULD BE LOCALIZED HIGHER POCKET.
WITH VERY IMPRESSIVE WIND FIELDS (850 MB WINDS 35-40 KNOTS/500 MB
WINDS 55-60 KNOTS)...FAVORABLE DYNAMICS COULD EASILY OFFSET THE
MODEST INSTABILITY...AND WILL CONTINUE TO CALL FOR A CHANCE OF
SEVERE STORMS FROM MID AFTERNOON TO MID EVENING...AS THIS
ANOMALOUSLY STRONG UPPER LEVEL TROUGH/LOW HEADS TOWARD THE CENTRAL
GREAT LAKES/OHIO VALLEY.
PREV DISCUSSION...ISSUED 418 AM EDT THU AUG 20 2009
SHORT TERM...TODAY AND THIS EVENING
WATER VAPOR IMAGERY SHOWS A LARGE SHORTWAVE AND JET STREAK DROPPING
DOWN THE BACKSIDE OF THE LARGE UPPER LOW OVER THE MIDWEST. THIS HAS
BEEN AIDING IN THE DEVELOPMENT OF STORM COMPLEXES OVER KS/MO AND
ALLOWED A WEAK SURFACE WAVE TO DEVELOP SOUTH OF THE MAIN SURFACE
LOW. GFS/NAM/EURO/RUC REMAIN IN SOLID AGREEMENT THAT THIS WAVE WILL
TRACK UP ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON. THIS WILL PROVIDE
THE NECESSARY LIFT FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP
TODAY...ESPECIALLY AFTER 11 AM. THINKING IS THAT MID-LEVEL DRYING
WILL ALLOW THUNDERSTORM COVERAGE TO DROP OFF IN THE EVENING IN
ADVANCE OF THE COLD FRONT. TAKING A LOOK AT CURRENT WAVER VAPOR
IMAGERY AND SURFACE/LIGHTNING DATA...THIS LOOKS TO BE ALREADY
OCCURRING AHEAD OF THE FRONT AS IT PUSHES ACROSS WESTERN KS AND NE.
FOR THIS MORNING...AREA OF CLEARING CURRENTLY OVER INDIANA AND
WESTERN MICHIGAN (THAT DEVELOPED IN THE WAKE OF AN EARLIER UPSTREAM
THUNDERSTORM COMPLEX) WILL PROGRESS ACROSS SOUTHEAST MICHIGAN THIS
MORNING. BIG QUESTION IS TO HOW MUCH CLOUD COVER WILL FILL IN
BETWEEN NOW AND 12Z AS TEMPERATURES DROP AND LOW-LEVEL DEWPOINTS
REMAIN STEADY OR RISE SLIGHTLY. WILL LOOK FOR SOME DEGREE OF A
LOW-LEVEL DECK TO DEVELOP...THEN BREAK UP A FEW HOURS AFTER SUNRISE
AND ALLOW THE AREA TO RECEIVE SOME INSOLATION BEFORE AN UPSTREAM
AREA OF CLOUDS MOVES BACK IN AFTER 15Z. INSOLATION WILL HELP PROVIDE
INSTABILITY NEEDED TO SUPPORT THUNDERSTORM DEVELOPMENT LATER IN THE
DAY. INSTABILITY MAY END UP BEING THE LIMITING FACTOR FOR SEVERE
STORMS THIS AFTERNOON AS MODEL SB CAPE VALUES ARE STILL ONLY
FORECAST BY NAM TO RUN FROM 1200-2000 J/KG. PREFER THE NAM SOLUTION
OVERALL SINCE IT HAS A BETTER HANDLE ON THE UPSTREAM CLEAR AREA AND
THE WIND FIELDS BELOW 700 MB. WIND SHEAR LOOKS TO BE FAIRLY GOOD
THIS AFTERNOON...WITH GOOD VEERING AND SOME SPEED SHEAR AT THE
LOWEST LEVELS...AND A SOLID CORE OF 40 KT WINDS OR GREATER ABOVE 700
MB PER NAM MODELS SOUNDINGS. WOULD LOOK FOR DAMAGING WINDS TO THE
PRIMARY THREAT FROM THUNDERSTORMS GIVEN STRONG WIND FIELDS...HOWEVER
FREEZING LEVELS BETWEEN 12000 AND 13000 FEET COULD SUPPORT
HAIL...AND LOW LEVEL VEERING AND LOW LCL HEIGHTS COULD BRING A
SLIGHT TORNADO THREAT AS WELL.
LONG TERM...LATER TONIGHT THROUGH WEDNESDAY
EXPECT A SHORT DRIER PERIOD FROM LATE TONIGHT INTO FRIDAY MORNING
WITH EVEN SOME PARTLY CLOUDY SKIES. FIRST COLD FRONT AND UPPER WAVE
WILL BE THROUGH...BUT WITH GENERAL CYCLONIC FLOW AND THE PRESENCE OF
THE UPPER LOW...WILL KEEP THE SMALL CHANCE POPS.
WILL LEAN ON THE NAM FOR THE SLOWER PROGRESSION OF THE GREAT LAKES
TROF AND SOME CONVECTIVE FEEDBACK ISSUES ON THE GFS TO OUR SOUTH AND
EAST FOR FRIDAY THROUGH SUNDAY.
FOR FRIDAY AND ESPECIALLY FOR THE AFTERNOON...SURFACE CAPES ARE NOT
TOO IMPRESSIVE GENERALLY IN THE MID HUNDREDS (300-700 J/KG)...BUT
LI/S FALL BELOW ZERO WITH TT/S ABOVE 50 AS THE COLD POOL WITH THE
UPPER LOW STARTS TO HAVE AN INFLUENCE OVER SE MI. AGAIN THE CYCLONIC
FLOW AROUND THE SURFACE LOW NEAR LK SUPERIOR AND CONVERGENCE ALONG
THE SECONDARY COLD FRONT ALL SHOULD LEAD TO SHOWERS AND A FEW
THUNDERSTORMS. ENOUGH HERE...AND MOS GUIDANCE SUPPORTS...RAISING
MOST OF THE FORECAST AREA TO LIKELY POPS FOR FRIDAY AFTERNOON.
WITH THE LOSS OF DIURNAL HEATING ON FRIDAY EVENING...MAY HAVE BRIEF
PERIOD OF PARTLY CLOUDY SKIES. THEN A FAIRLY DECENT INVERSION SETS
UP AROUND 5K FEET FRIDAY NIGHT. THERE IS PLENTY OF LOW LEVEL
MOISTURE ON BOTH THE NAM AND GFS FROM 850 MBS AND BELOW WITH MORE
CYCLONIC FLOW. IF THAT WASN/T ENOUGH...850 MB TEMPS FALL EVENTUALLY
TO +6 TO +8C WHICH INCREASES DELTA T/S INTO THE LOW TEENS AS WINDS
TURN NW AND THEN NNE. THIS LAKE COMPONENT WILL JUST ENHANCE THE LOW
LEVEL MOISTURE PROFILE LATE FRIDAY NIGHT INTO SUNDAY. EXPECT A
PROLONGED PERIOD OF MOSTLY CLOUDY SKIES. WILL KEEP THE CHANCE OF
SHOWERS FOR FRIDAY NIGHT...AND A SLIGHT CHANCE ON SATURDAY. WITH THE
500 MB TROF AXIS FAR ENOUGH TO THE EAST OF SE MI ON SUNDAY...WILL
STILL KEEP THAT DAY DRY WITH MORE PRONOUNCED BREAKS LATER IN THE
AFTERNOON.
WITH THAT 500 MB UPPER LOW...850 MB TEMPS AND ALL OF THE
CLOUDS...EXPECT COOLER TEMPS FOR FRIDAY AND ESPECIALLY SATURDAY.
GUIDANCE VALUES WERE REASONABLE AND CLOSE FOR TONIGHT THROUGH FRIDAY
NIGHT. DID GO WITH THE WARMER MAV NUMBERS ON SATURDAY SINCE IT IS
STILL MID AUGUST AND ANY PEAK OF SUN WILL HELP TO WARM THINGS
UP...BUT THOSE NUMBERS ARE STILL IN THE UPPER 60S AND LOWER 70S.
BEYOND SUNDAY...EXPECT BRIGHTER AND WARMER CONDITIONS FOR MONDAY AND
TUESDAY AS HEIGHTS BUILD AND SURFACE HIGH PRESSURE IS IN CONTROL.
THE NEXT FRONT WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY. 00Z
GFS MORE IN LINE WITH 12Z ECMWF WITH THE AMPLITUDE OF THE UPPER
WAVE...BUT STILL JUST A BIT SLOWER.
MARINE...
A STRONG STORM SYSTEM NEAR THE WESTERN GREAT LAKES WILL BRING
INCREASING SOUTHERLY WINDS. AS THE ASSOCIATED COLD FRONT MOVES
THROUGH THIS AFTERNOON EXPECTED A ROUND OF THUNDERSTORMS...POSSIBLY
SEVERE WITH DAMAGING WINDS. SOUTHERLY WINDS ARE EXPECTED TO GUST TO
AROUND 25 KNOTS EARLY THIS MORNING AND THEN AGAIN DURING AFTERNOON
AFTER A BRIEF SUBSIDENCE DURING THE LATE MORNING. THE GUSTY
AFTERNOON WINDS WILL AGAIN BRIEFLY SUBSIDE DURING THE OVERNIGHT
HOURS TONIGHT BEFORE INCREASING AGAIN TO 25 TO 30 KNOTS ON FRIDAY AS
COOLER AIR SLOWLY MOVES INTO THE LAKES REGION. WITH THESE WINDS A
SMALL CRAFT ADVISORY WILL CONTINUE FOR TODAY FOR ALL MARINE
AREAS...AND FOR SAGINAW BAY AND LAKE HURON NEARSHORE INTO FRIDAY.
THE LOW PRESSURE SYSTEM WILL SLOWLY HEAD OFF TO THE NORTHEAST INTO
ONTARIO ON FRIDAY...SENDING A SECONDARY COLD FRONT THROUGH THE
CENTRAL GREAT LAKES WHICH WILL LEAD TO A WESTERLY WIND SHIFT FRIDAY
NIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 6 AM SATURDAY.
SMALL CRAFT ADVISORY...LHZ422-LHZ442-LHZ443...UNTIL 8 PM FRIDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 2 AM FRIDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 2 AM FRIDAY.
&&
AVIATION.....SF
UPDATE.......SF
SHORT TERM...HLO
LONG TERM....RBP
MARINE.......HLO/RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 20, 10:05 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1005 AM EDT THU AUG 20 2009 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1005 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THERE IS A CHANCE THESE STORMS MAY BECOME SEVERE FROM MID AFTERNOON ON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH...HOWEVER LARGE HAIL TO ONE INCH IN DIAMETER AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1005 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS TODAY AND TONIGHT. PLEASE REFER TO THE LATEST LATEST MARINE FORECASTS /NSHDTX/ AND /GLFSC/ OR THE LATEST MARINE WEATHER MESSAGE FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THERE IS A CHANCE THESE STORMS MAY BECOME SEVERE FROM MID AFTERNOON ON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE WIND GUSTS TO 60 KNOTS...HOWEVER LARGE HAIL TO ONE INCH IN DIAMETER AND AN ISOLATED WATERSPOUT WILL ALSO BE POSSIBLE. STORM MOVEMENT WILL BE TO THE NORTHEAST AT 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LAKE HURON NEARSHORE WATERS...INCLUDING SAGINAW BAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 20, 12:48 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1248 PM EDT THU AUG 20 2009 MIZ068-075-082-201745- LENAWEE-LIVINGSTON-WASHTENAW- 1248 PM EDT THU AUG 20 2009 ...SPECIAL WEATHER STATEMENT... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF CHELSEA TO 11 MILES SOUTHWEST OF MORENCI...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CHELSEA AROUND 1255 PM EDT... PINCKNEY AND MORENCI AROUND 100 PM EDT... MANCHESTER AROUND 105 PM EDT... DEXTER AND CLINTON AROUND 120 PM EDT... HARTLAND AND HAMBURG AROUND 125 PM EDT... TECUMSEH AROUND 130 PM EDT... WHITMORE LAKE AROUND 135 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Aug 20, 1:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 113 PM EDT THU AUG 20 2009 MIZ055-062-201815- LAPEER-SANILAC- 113 PM EDT THU AUG 20 2009 ...SPECIAL WEATHER STATEMENT... AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF BROWN CITY...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BROWN CITY AROUND 120 PM EDT... MELVIN AROUND 125 PM EDT... PECK AROUND 130 PM EDT... SANDUSKY AROUND 145 PM EDT... APPLEGATE AROUND 150 PM EDT... CARSONVILLE AROUND 155 PM EDT... 6 MILES SOUTHEAST OF DECKERVILLE AND 6 MILES NORTHWEST OF PORT SANILAC AROUND 200 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
Special weather statement, Aug 20, 1:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 151 PM EDT THU AUG 20 2009 MIZ055-063-201815- SANILAC-ST. CLAIR- 151 PM EDT THU AUG 20 2009 ...SPECIAL WEATHER STATEMENT... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF LAKEPORT TO LAKEPORT...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LEXINGTON AROUND 210 PM EDT... CROSWELL AROUND 215 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Aug 20, 1:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 153 PM EDT THU AUG 20 2009 MIZ069-070-201900- MACOMB-OAKLAND- 153 PM EDT THU AUG 20 2009 ...SPECIAL WEATHER STATEMENT... AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NOVI TO SOUTHFIELD...MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WEST BLOOMFIELD AND WARREN AROUND 205 PM EDT... BIRMINGHAM AROUND 210 PM EDT... PONTIAC AND TROY AROUND 215 PM EDT... MOUNT CLEMENS AROUND 225 PM EDT... ROCHESTER AND MACOMB TOWNSHIP AROUND 230 PM EDT... ROMEO AROUND 245 PM EDT... ARMADA AND RICHMOND AROUND 255 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Aug 20, 2:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 222 PM EDT THU AUG 20 2009 MIZ055-201900- SANILAC- 222 PM EDT THU AUG 20 2009 ...SPECIAL WEATHER STATEMENT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF CROSWELL...MOVING NORTHEAST AT 35 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CROSWELL AROUND 230 PM EDT... LEXINGTON AROUND 235 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
Special weather statement, Aug 20, 2:25 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 225 PM EDT THU AUG 20 2009 MIZ063-070-201930- MACOMB-ST. CLAIR- 225 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF RICHMOND...MOVING NORTHEAST AT 45 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MEMPHIS AROUND 230 PM EDT... PORT HURON AROUND 250 PM EDT... LAKEPORT AROUND 255 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 12:41 PM EDT | Special Marine Warning | DTX | 34 min | |
| Aug 20, 1:36 PM EDT | Tornado Warning | DTX | Sanilac | 24 min |
| Aug 20, 1:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| Aug 20, 1:59 PM EDT | Special Marine Warning | DTX | 61 min | |
| Aug 20, 2:43 PM EDT | Special Marine Warning | DTX | 47 min | |
| Aug 20, 2:47 PM EDT | Special Marine Warning | DTX | 29 min | |
| Aug 20, 2:51 PM EDT | Special Marine Warning | DTX | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.